Quote from ItsThatJenGirl
But what does that have to do with the medications? Not being argumentative, trying to learn.
Totally. It sounds like a textbook NCLEX question. Which answer is MORE correct.
In terms of fluid volume excess, the patient is taking Lasix. That counteracts FVE. So it makes sense that a patient has too much fluid if they are taking lasix, otherwise why would they be receiving it?
Lasix can sometimes cause hypokalemia, but not always. Just like Digoxin can cause Hyperkalemia, but not always. Potential for electrolyte imbalance fits for this.
So when it comes down to it, you simply apply the actual trumps potential diagnosis rule. Also as i mentioned earlier, the "due to", i think, is messing with you. The teacher wants (I think) a diagnosis that is related to the medications, not the disease itself. If you look at D then that could also be an answer because it is related to the VSD, but is excluded because the patient isnt taking medication for this reason.
I could be totally wrong, but that was how I read it.